Nebraska, 2010Heavy Snow in Nebraska, May 12, 2010
May 12, 2010 · NWS CYS · 6 events in 4 counties and zones
During the evening of the 11th widespread rainfall developed across the area. As cold air was brought into the region by a strong upper level storm system over the area, the temperature fell below the freezing point causing the rain to change over to snow.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the evening of the 11th widespread rainfall developed across the area. As cold air was brought into the region by a strong upper level storm system over the area, the temperature fell below the freezing point causing the rain to change over to snow. Due to the abundant moisture present, widespread heavy snowfall developed across the area during the early morning hours of the 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 11, 11:56 PM MST, 22 minutes earlier.
Area forecast discussion, May 11, 11:56 PM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1256 AM MDT WED MAY 12 2010
.UPDATE...BASED ON WSR-88D REFLECTIVITY LOOP...IR AND WATER VAPOR
SATELLITE IMAGERY...SURFACE OBSERVATIONS AND LATEST NAM AND GFS
MODEL PROJECTIONS...INCLUDING EXPECTED QPF...HAVE EXPANDED THE
WINTER STORM WARNING TO INCLUDE THE REST OF SOUTHEAST WYOMING ALONG
AND EAST OF INTERSTATE 25 AND THE WESTERNMOST TIER OF COUNTIES IN
WESTERN NEBRASKA. ALSO ADDED MORRILL AND CHEYENNE COUNTIES TO THE
SNOW ADVISORY AS SNOW HAS BEGUN IN SIDNEY AS OF MIDNIGHT. WITH THIS
SNOWSTORM BEING SO LATE IN THE SEASON...OUR TEAM HAS DECIDED TO ERR
ON THE SIDE OF CAUTION AND PUBLIC SAFETY WITH REGARD TO WINTER
WEATHER ADVISORY AND WINTER STORM WARNING HIGHLITES. RUBIN
&&
.PREV DISCUSSION... /ISSUED 810 PM MDT TUE MAY 11 2010/
UPDATE...LATE SEASON WINTER STORM CURRENTLY DEVELOPING ACROSS THE
AREA WITH RAIN ALREADY CHANGING TO SNOW ABOVE 5500 FEET ACROSS
ALONG THE I80 CORRIDOR...WITH IT ALREADY SNOWING BELOW 5000 FEET
FURTHER NORTH ALONG I25 TOWARDS DOUGLAS. STRONG 110KT JET
CURRENTLY PUSHING ACROSS COLORADO INTO WYOMING WITH STRONG LLVL
CONVERGENCE AND FRONTOGENESIS NEAR THE COLORADO BORDER. CURRENT RADAR
LOOP SHOWS A VERY HEAVY BAND OF SNOW ACROSS NRN COLORADO...JUST
ABOUT TO CROSS THE BORDER INTO WYOMING. EXPECT VISIBILITIES
BETWEEN ONE QUARTER TO ONE HALF MILE AT TIMES...AND POSSIBLY LOWER
WITHIN THE HEAVIEST SNOW BANDS...OVER THE NEXT FEW HOURS. SNOWFALL
RATES WITH THESE BANDS WILL BE BETWEEN 1 TO 2 INCHES PER HOUR.
WOULD NOT BE SURPRISED IF A FEW LOCATIONS PICKING UP 6+ INCHES OF
SNOW BY MIDNIGHT...WITH MORE EXPECTED INTO WEDNESDAY MORNING. ALL
WINTER STORM HEADLINES LOOK GOOD...BUT INCREASED SNOW
ACCUMULATIONS ACROSS THE AREAS WHERE THE RAIN HAS ALREADY CHANGED
TO SNOW. TT
PREV DISCUSSION... /ISSUED 152 PM MDT TUE MAY 11 2010/
SHORT TERM...TONIGHT AND WEDNESDAY...
UPPER LOW SPINNING OVER CENTRAL UTAH THIS AFTERNOON WILL MOVE
SLOWLY EASTWARD TONIGHT THEN TURN NORTHEAST WEDNESDAY REACHING
WESTERN SOUTH DAKOTA BY WEDS EVENING. PLENTIFUL MOISTURE...
DIFFLUENT UPPER FLOW AND VERY GOOD DYNAMICS EXPECTED TO COMBINE TO
PRODUCE SIGNIFICANT PCPN OVER MUCH OF THE CWA TONIGHT INTO WEDS
MORNING WITH HEAVY SNOWS POSSIBLE OVER HIGHER ELEVATIONS...
GENERALLY OVER 5500 FEET. TEMPERATURES WILL BE CRITICAL FOR
ACCUMULATIONS AS THICKNESSES FAVOR CHANGEOVER TO SNOW OVER MOST OF
THE CWA BY LATE TONIGHT BUT MARGINAL SURFACE TEMPS OVER THE PANHANDLE
WEDNESDAY SHOULD HINDER ACCUMULATIONS SOMEWHAT. CURRENT HIGHLIGHTS
LOOK GOOD THOUGH ALTERED NIOBRARA COUNTY TO A WINTER WEATHER
ADVISORY AS HEAVY SNOW THREAT NOT QUITE SO MUCH AND TO BETTER FIT
SURROUNDING AREAS. WIDESPREAD PCPN WEDS MORNING EXPECTED TO LIFT
NORTHWARD DURING THE DAY AS UPPER LOW CURVES NORTHEAST AND MID
LEVEL FLOW TURNS WESTERLY WHICH SHOULD ACT TO DIMINISH COVERAGE
OVER THE SRN CWA. NOT MUCH WARMING EXPECTED WEDS AND WENT
GENERALLY BELOW GUIDANCE NUMBERS.
LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...
UPPER JET STREAK WILL EXIT THE BASE OF THE POSITIVELY TILTED UPPER
TROUGH WEDNESDAY NIGHT...RESULTING IN THE UPPER CLOSED LOW PULLING
OFF INTO THE DAKOTAS. ALTHOUGH CYCLONIC FLOW AROUND THIS FEATURE
WILL PERSIST OVER THE CWA WEDNESDAY NIGHT...EXPECT SNOW CHANCES TO
GRADUALLY WIND DOWN AS Q-VECTOR DIVERGENCE/SUBSIDENCE BUILDS IN.
LOW TEMPERATURES WEDNESDAY NIGHT WILL BOTTOM OUT IN THE LOW 20S
WEST OF THE LARAMIE RANGE...WITH UPPER 20S TO NR 30 EAST. UPPER
LEVEL PATTERN PROGRESSION SLOWS CONSIDERABLY FOR THURSDAY AND
FRIDAY...AS THE LONG WAVE TROUGH SHEARS...AND GRADUALLY
TRANSITIONS TO A RIDGE FOR THE LATTER HALF OF THE WEEKEND/EARLY
NEXT WEEK. RESIDUAL SHORTWAVES WILL MEANDER THROUGH THE NRN
ROCKIES IN WEAK UPPER FLOW THURSDAY THROUGH SATURDAY. MEANWHILE...
SURFACE TEMPERATURES WILL GRADUALLY REBOUND BACK TO NEAR NORMAL
BY SATURDAY. SO...EXPECT A GRADUAL INCREASE IN AFTERNOON/EARLY
EVENING INSTABILITY THURSDAY THROUGH SATURDAY. SO...ISOLATED
CONVECTION WILL BE A POSSIBILITY...GENERALLY ALONG AND WEST OF
THE LARAMIE RANGE ON THURSDAY...AND EVERYWHERE DURING THE
AFTERNOON/EARLY EVENING HOURS FRIDAY AND SATURDAY. IN FACT LIFTED
INDICES WILL REACH -2C TO -4C BY SATURDAY AFTERNOON. UPPER LEVEL
RIDGE AXIS WILL BUILD IN FOR SUNDAY AND MONDAY...SO DRY WEATHER
CAN BE EXPECTED. H7 TEMPERATURES WILL CLIMB TO NR +10C DURING
FOR SUNDAY/MONDAY...THUS EXPECT AFTERNOON HIGHS CERTAINLY IN THE
70S IN LOWER ELEVATIONS...WITH PERHAPS EVEN SOME 80 DEGREE
READINGS PARTICULARLY IN THE WRN NEBRASKA PANHANDLE. MEDIUM RANGE
MODELS ARE CONSISTENT IN MOVING A NEGATIVELY TILTED TROUGH INTO
THE NORTHWEST CONUS ON TUESDAY...SO HAVE TRENDED THUNDERSTORM
CHANCES TOWARDS CLIMATOLOGY DURING THE AFTERNOON HOURS.
AVIATION...00Z TAF ISSUANCE
EXPECT WIDESPREAD IFR TO LIFR CONDITIONS TONIGHT AS LOW LEVEL
UPSLOPE FLOW INCREASES WITH RAIN AND SNOW SPREADING FROM WEST
TO EAST. EAST TO NORTHEAST WINDS WILL BE SUSTAINED 10-20 KT
WITH GUSTS TO NEAR 30 KT AT TIMES WHICH WILL FURTHER RESTRICT
VISIBILITIES. EXPECT A GRADUAL IMPROVEMENT IN CEILINGS AND
VISIBILITIES FROM SOUTH TO NORTH BEGINNING WEDNESDAY AFTERNOON
AS THE LOW PRESSURE STORM SYSTEM LIFTS NORTHEAST INTO WESTERN
SOUTH DAKOTA. ALSO...WINDS WILL BACK TO THE NORTH AND SLOWLY
DECREASE IN SPEED.
FIRE WEATHER...
NO CONCERNS THROUGH WEDNESDAY WITH WET AND COOL CONDITIONS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 6 PM WEDNESDAY FOR WYZ101-WYZ102-
WYZ103-WYZ105-WYZ106-WYZ107-WYZ108-WYZ112-WYZ114-WYZ115-
WYZ116-WYZ117-WYZ118-WYZ119.
WINTER WEATHER ADVISORY UNTIL 6 PM WEDNESDAY FOR WYZ104-WYZ109-
WYZ110-WYZ113.
NE...WINTER WEATHER ADVISORY UNTIL 6 PM WEDNESDAY FOR NEZ002-NEZ003-
NEZ021-NEZ055.
WINTER STORM WARNING UNTIL 6 PM WEDNESDAY FOR NEZ019-NEZ020-
NEZ054-NEZ095-NEZ096.
&&
SHORT TERM/AVIATION...RE
LONG TERM...HAHNHazardous weather outlook, May 11, 6:51 PM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT TUE MAY 11 2010
WYZ103-105-106-112-114>118-121200-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SIERRA MADRE RANGE-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
751 PM MDT TUE MAY 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER UTAH WILL MOVE
SLOWLY EAST AND NORTHEAST ACROSS WYOMING TONIGHT. SNOW LEVELS ARE
EXPECTED TO DROP TO AROUND 5000 FEET ACROSS SOUTHEAST WYOMING.
WIDESPREAD MODERATE TO HEAVY SNOW IS LIKELY TONIGHT...RESULTING
IN SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE LARAMIE...SNOWY AND
SIERRA MADRE RANGES. WINTER STORM WARNINGS ARE IN EFFECT FOR THESE
AREAS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH WEDNESDAY AFTERNOON
FOR MOST LOCATIONS AS THE LOW PRESSURE STORM SYSTEM MOVES INTO
WESTERN SOUTH DAKOTA THROUGH THE AFTERNOON. THEREFORE...WINTER
STORM WARNINGS AND WINTER WEATHER ADVISORIES WILL REMAIN IN EFFECT
FOR MOST LOCATIONS THROUGH WEDNESDAY AFTERNOON.
ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
WILL BE POSSIBLE ACROSS SOUTHEAST WYOMING BOTH FRIDAY AND SATURDAY.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107>111-113-119-
121200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-EAST LARAMIE COUNTY-
751 PM MDT TUE MAY 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER UTAH WILL MOVE
SLOWLY EAST AND NORTHEAST ACROSS WYOMING TONIGHT. RAIN WILL
CHANGE TO SNOW LATER TONIGHT OVER NORTHERN AND WESTERN PORTIONS
OF THE NEBRASKA PANHANDLE. PERIODS OF MODERATE WILL BE POSSIBLE
OVERNIGHT...WITH MINOR SNOW ACCUMULATIONS DUE TO THE RELATIVELY
WARM SURFACE. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR ALL
BUT THE SOUTHEAST PORTION OF THE NEBRASKA PANHANDLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW WILL CONTINUE INTO WEDNESDAY AFTERNOON FOR MOST LOCATIONS BUT
IS EXPECTED TO DIMINISH DURING THE AFTERNOON...WITH MODERATE SNOW
ACCUMULATIONS. WINTER WEATHER ADVISORIES WILL REMAIN IN EFFECT FOR
MOST LOCATIONS THROUGH WEDNESDAY AFTERNOON.
ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
WILL BE POSSIBLE ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE BOTH FRIDAY AND SATURDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
JAMSKI
In the hours before
Local storm report, May 11, 8:44 PM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
944 PM MDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM SNOW WEBBER SPRINGS 41.16N 106.93W
05/11/2010 E5.0 INCH CARBON WY MESONET
REPORTED FROM WEBBER SPRINGS SNOTEL. ELEVATION OF SITE IS
9,250 FT. OBS TIME 4PM TO 7PM.
0927 PM SNOW WHISKEY PARK 41.00N 106.91W
05/11/2010 E3.0 INCH CARBON WY MESONET
REPORTED FROM WHISKEY PARK SNOTEL. ELEVATION OF SITE IS
8,950 FT. OBS TIME 4PM TO 7PM.
0927 PM SNOW SOUTH BRUSH CREEK 41.33N 106.50W
05/11/2010 E1.2 INCH CARBON WY MESONET
REPORTED FROM SOUTH BRUSH CREEK SNOTEL. ELEVATION OF SITE
IS 8,440 FT. OBS TIME 5PM TO 7PM.
0927 PM SNOW SAND LAKE 41.46N 106.28W
05/11/2010 E1.2 INCH CARBON WY MESONET
REPORTED FROM SAND LAKE SNOTEL. ELEVATION OF SITE IS
10,050 FT. OBS TIME 4PM TO 7PM.
0927 PM SNOW BROOKLYN LAKE 41.36N 106.23W
05/11/2010 E4.9 INCH ALBANY WY MESONET
REPORTED FROM BROOKLYN LAKE SNOTEL. ELEVATION OF SITE IS
10,240 FT. OBS TIME 11AM TO 7PM.
0927 PM SNOW 2 NE ROB ROY RESERVOIR 41.24N 106.23W
05/11/2010 E6.0 INCH ALBANY WY MESONET
REPORTED FROM CINNABAR PARK SNOTEL. ELEVATION OF SITE IS
9,574 FT. OBS TIME 1PM TO 7PM.
0927 PM SNOW CROW CREEK 41.23N 105.38W
05/11/2010 E3.0 INCH ALBANY WY MESONET
REPORTED FROM CROW CREEK SNOTEL. ELEVATION OF SITE IS
8,330 FT. OBS TIME 4PM TO 7PM.
0927 PM SNOW WINDY PEAK 42.28N 105.58W
05/11/2010 E2.0 INCH ALBANY WY MESONET
REPORTED FROM WINDY PEAK SNOTEL. ELEVATION OF SITE IS
7,900 FT. OBS TIME 12PM TO 7PM.
0927 PM SNOW LAPRELE CREEK 42.44N 105.86W
05/11/2010 E2.0 INCH CONVERSE WY LAW ENFORCEMENT
REPORTED FROM LAPRELE CREEK SNOTEL. ELEVATION OF SITE IS
8,375 FT. OBS TIME 3PM TO 7PM.
0927 PM SNOW DIVIDE PEAK 41.30N 107.15W
05/11/2010 E2.0 INCH CARBON WY MESONET
REPORTED FROM DIVIDE PEAK SNOTEL. ELEVATION OF SITE IS
8,880 FT. OBS FROM 10AM TO 11AM.
&&
LUNDQUISTLocal storm report, May 11, 8:57 PM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
957 PM MDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM SNOW WEBBER SPRINGS 41.16N 106.93W
05/11/2010 E5.0 INCH CARBON WY MESONET
REPORTED FROM WEBBER SPRINGS SNOTEL. ELEVATION OF SITE IS
9250 FT. OBS TIME 4PM TO 7PM.
0927 PM SNOW SOUTH BRUSH CREEK 41.33N 106.50W
05/11/2010 E1.2 INCH CARBON WY MESONET
REPORTED FROM SOUTH BRUSH CREEK SNOTEL. ELEVATION OF SITE
IS 8440 FT. OBS TIME 5PM TO 7PM.
0927 PM SNOW WHISKEY PARK 41.00N 106.91W
05/11/2010 E3.0 INCH CARBON WY MESONET
REPORTED FROM WHISKEY PARK SNOTEL. ELEVATION OF SITE IS
8950 FT. OBS TIME 4PM TO 7PM.
0927 PM SNOW SAND LAKE 41.46N 106.28W
05/11/2010 E1.2 INCH CARBON WY MESONET
REPORTED FROM SAND LAKE SNOTEL. ELEVATION OF SITE IS
10050 FT. OBS TIME 4PM TO 7PM.
0927 PM SNOW BROOKLYN LAKE 41.36N 106.23W
05/11/2010 E4.9 INCH ALBANY WY MESONET
REPORTED FROM BROOKLYN LAKE SNOTEL. ELEVATION OF SITE IS
10240 FT. OBS TIME 11AM TO 7PM.
0927 PM SNOW 2 NE ROB ROY RESERVOIR 41.24N 106.23W
05/11/2010 E6.0 INCH ALBANY WY MESONET
REPORTED FROM CINNABAR PARK SNOTEL. ELEVATION OF SITE IS
9574 FT. OBS TIME 1PM TO 7PM.
0927 PM SNOW CROW CREEK 41.23N 105.38W
05/11/2010 E3.0 INCH ALBANY WY MESONET
REPORTED FROM CROW CREEK SNOTEL. ELEVATION OF SITE IS
8330 FT. OBS TIME 4PM TO 7PM.
0927 PM SNOW WINDY PEAK 42.28N 105.58W
05/11/2010 E2.0 INCH ALBANY WY MESONET
REPORTED FROM WINDY PEAK SNOTEL. ELEVATION OF SITE IS
7900 FT. OBS TIME 12PM TO 7PM.
0927 PM SNOW LAPRELE CREEK 42.44N 105.86W
05/11/2010 E2.0 INCH CONVERSE WY LAW ENFORCEMENT
REPORTED FROM LAPRELE CREEK SNOTEL. ELEVATION OF SITE IS
8375 FT. OBS TIME 3PM TO 7PM.
0927 PM SNOW DIVIDE PEAK 41.30N 107.15W
05/11/2010 E2.0 INCH CARBON WY MESONET
REPORTED FROM DIVIDE PEAK SNOTEL. ELEVATION OF SITE IS
8880 FT. OBS FROM 10AM TO 11AM.
&&
LUNDQUISTLocal storm report, May 11, 10:39 PM MST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1139 PM MDT TUE MAY 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM SNOW CHEYENNE 41.15N 104.79W
05/11/2010 M4.0 INCH LARAMIE WY NWS EMPLOYEE
MEASUREMENT FROM NWS OFFICE IN CHEYENNE
&&
GCLAYCOMLocal storm report, May 11, 11:57 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1257 AM MDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM SNOW CHEYENNE 41.15N 104.79W
05/12/2010 M5.0 INCH LARAMIE WY NWS EMPLOYEE
SNOW FALLING AT RATE OF AN INCH PER HOUR
&&
GCLAYCOMHeavy Snow, Scotts Bluff
- When
- May 12, 12:18 AM MST to 8:40 AM MST
- Where
- Scotts Bluff forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
A measured snowfall of 6.0 inches was reported at 12 NE of La Grange, WY at 400MST.
Heavy Snow, Kimball
- When
- May 12, 12:18 AM MST to 8:40 AM MST
- Where
- Kimball forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
Bushnell 15 S reported an estimated 7.3 inches of snowfall at 500MST, with a 24 hour liquid precipitation of 0.85 inches.
Heavy Snow, Banner
- When
- May 12, 12:18 AM MST to 8:40 AM MST
- Where
- Banner forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
Harrisburg 12 WSW measured 9.0 inches of snowfall at 600MST, with a 24 hour liquid precipitation of 0.98 inches.
Heavy Snow, Kimball
- When
- May 12, 12:18 AM MST to 8:40 AM MST
- Where
- Kimball forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
Kimball 2 N measured 6.0 inches of snowfall at 600MST, with a 24 hour liquid precipitation of 1.20 inches.
Heavy Snow, Scotts Bluff
- When
- May 12, 12:18 AM MST to 8:40 AM MST
- Where
- Scotts Bluff forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
Scottsbluff 2 WNW measured 7.0 inches of snowfall at 600MST, with a 24 hour liquid precipitation of 0.97 inches.
Heavy Snow, Cheyenne
- When
- May 12, 12:18 AM MST to 8:40 AM MST
- Where
- Cheyenne forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Dalton measured 6.0 inches of snowfall at 700MST, with a 24 hour liquid precipitation of 1.00 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Missouri, May 12 to 13, 20101 death · $15,000 · EF0 · 26 events
- Tornadoes and Flood in Kansas, May 12 to 13, 20102 injured · $460,000 · EF0 · 59 events
- Flash Flooding and Hail in Illinois, May 12 to 13, 2010$10 million · 0.88 in hail · 9 events
- Flash Flooding and Hail in Iowa, May 12 to 13, 2010$4.8 million · 1.5 in hail · 15 events
- Hail and Damaging Winds in Virginia, May 12, 2010$136,000 · 1.75 in hail · 42 events
- Flash Flooding and Hail in Illinois, May 12 to 13, 2010$560,000 · 1 in hail · 7 events
- Tornadoes and Hail in Oklahoma, May 12 to 13, 2010$20,000 · EF1 · 52 events
- Flash Flooding and Hail in Iowa, May 12 to 13, 2010$92,000 · 1.25 in hail · 22 events
- Flash Flooding and Flood in Missouri, May 12 to 13, 2010$200,000 · 4 events
- Hail and Damaging Winds in Virginia, May 12, 2010$52,000 · 56 kt wind · 30 events
- Flash Flooding and Damaging Winds in Indiana, May 12, 2010$97,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Kansas, May 12 to 13, 2010$39,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226864, 226865, 226868, 226869, 226870, 226871.